MAUDE Adverse Event Report: COOK INC NGAGE NITINOL STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL

COOK INC NGAGE NITINOL STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Catalog Number NGE-022115-MB
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/07/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Pma/510k # ¿ exempt.(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, while preparing for a flexible ureteroscopy (urs), the ngage nitinol stone extractor was opened, they tested the device and discovered the basket would not open.Another same device was used to complete the procedure.No adverse events have been reported as a result of the alleged malfunction.
 
Event or Problem Description
There has been no new information received since the last report was submitted.
 
Additional Manufacturer Narrative
Investigation evaluation: a visual inspection and functional testing of the returned device was conducted.A document based investigation was also performed including a review of complaint history, the device history record, instructions for use, manufacturing instructions, quality control data, and specifications.One stone extractor was returned for investigation.The device was returned with the handle between the open and closed positions.The male luer lock adapter (mlla) is finger tight.The collet knob is tight and secure.The polyethylene terephthalate tubing [pett] measures 1.5 cm in length.Visual examination notes the basket sheath is bent 3 mm from distal tip of the support sheath.The support sheath and basket sheath are detached.Functional testing determined the handle does not actuate the basket formation.A review of the device history record shows there were no non-conformances associated with the complaint device lot number.A review of complaint history records revealed this complaint is the only one associated with lot number 9190154.According to the instructions for use (ifu): caution: this device is conductive.Avoid contact with any electrified instrument.Caution: sterile if the package is unopened or undamaged.Do not use if package is broken.Important: enclose device in sheath before removing from tray/holder.Important: excessive force could damage device.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.The sheath damage prevented the basket from functioning normally.It is likely the sheath of the device was inadvertently damaged during unpacking or handling of the device.Devices are inspected for damage and functionality prior to packaging.The investigation conclusion is cause traced to the user; unintended use error caused or contributed to the event.Per the quality engineering risk assessment, no further risk mitigating activity is required.The appropriate internal personnel have been notified and we will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
NGAGE NITINOL STONE EXTRACTOR
Common Device Name
FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8102105
Report Number1820334-2018-03387
Device Sequence Number1620588
Product Code FFL
UDI-Device Identifier00827002482968
UDI-Public(01)00827002482968(17)210926(10)9190154
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/26/2021
Device Catalogue NumberNGE-022115-MB
Device Lot Number9190154
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/27/2018
Initial Date Received by Manufacturer 11/07/2018
Supplement Date Received by Manufacturer01/03/2019
Initial Report FDA Received Date11/26/2018
Supplement Report FDA Received Date01/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1